Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Have strep throat, swollen, got steroid shot, brown bloody mucus from nose came out. Should i be concerned?

I have strep throat . I went to the emergency room last night because my throat was almost completely swollen shut and my nose was stopped up but nothing would come out. I got a steroid shot, and antibiotic shot, and I m taking hyrdocodon for the pain right now. But I just blew my nose and finally something came out, but it was brown bloody mucus . Is this something to expect while having strep throat or should I be concerned? By the way, I m 16 years old.
Asked On : Mon, 18 Mar 2013
Answers:  1 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
ENT Specialist 's  Response
Start by asking you if you had a culture to know that you have a strep throat? Anyway, would not worry too much about a single episode of blood tinged mucus. That happened probably because you strained hard to blow your nose. I seriously don't recommend a steroid shot, unless you had breathing trouble when you went to the ER. The antibiotic shot you had has to be followed up by oral antibiotic therapy of a week at least. Antiseptic mouth washes and saline nasal irrigation can be helpful. Avoid cold food. Plenty of hot soups or tea/coffee is fine.
Answered: Tue, 19 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor